Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 28, 2006, 9:54 PM CDT for Denton County, Tarrant County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2006, 9:54 PM CDT (02:54 UTC)
- Expired
- Apr 28, 2006, 10:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Denton County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 752 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 290254
TORFWD
TXC121-439-290345-
/O.NEW.KFWD.TO.W.0008.060429T0254Z-060429T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
954 PM CDT FRI APR 28 2006
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS
NORTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1045 PM CDT
* AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO NEAR BRIAR...MOVING EAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
PECAN ACRES BY 1000 PM
HASLET AND JUSTIN BY 1010 PM
NORTHLAKE BY 1015 PM
ROANOKE AND TROPHY CLUB BY 1020 PM
DOUBLE OAK...SOUTHLAKE AND BARTONVILLE BY 1025 PM
FLOWER MOUND BY 1030 PM
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR
NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM SATURDAY MORNING FOR CENTRAL TEXAS.
LAT...LON 3314 9737 3300 9737 3299 9752 3283 9754
3284 9703 3318 9704
$$1 follow-up statement
000 WWUS54 KFWD 290325 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1022 PM CDT FRI APR 28 2006 TXC439-290332- /O.CAN.KFWD.TO.W.0008.000000T0000Z-060429T0345Z/ TARRANT TX- 1022 PM CDT FRI APR 28 2006 ...THE TORNADO WARNING FOR TARRANT COUNTY HAS BEEN CANCELLED... THE STRONGEST ROTATION ASSOCIATED WITH THE STORM HAS MOVED INTO DENTON COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3323 9739 3300 9739 3300 9701 3333 9700 $$ TXC121-290345- /O.CON.KFWD.TO.W.0008.000000T0000Z-060429T0345Z/ DENTON TX- 1022 PM CDT FRI APR 28 2006 ...A TORNADO WARNING CONTINUES UNTIL 1045 PM CDT FOR WESTERN DENTON COUNTY... AT 1020 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A DEVELOPING TORNADO 3 MILES NORTHWEST OF ALLIANCE AIRPORT. POWER FLASHES HAVE BEEN REPORTED BY SPOTTERS IN THIS AREA. THIS DEVELOPING TORNADO WAS MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... KRUM BY 1030 PM DENTON BY 1035 PM CROSS ROADS BY 1045 PM THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3323 9739 3300 9739 3300 9701 3333 9700 $$ DUNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 8:53 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 28, 8:53 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 853 PM CDT FRI APR 28 2006 .UPDATE... OVERALL...THE CURRENT FORECAST APPEARS TO HAVE THINGS WELL IN HAND...BUT WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. CATEGORICAL POPS WILL BE CONTINUED FOR ALL BUT THE FAR SOUTHEAST COUNTIES OF THE FORECAST AREA THROUGH 06Z...WITH HIGH POPS EXPANDED TO ENCOMPASS THE ENTIRE REGION FROM 06Z-12Z. OTHERWISE...REMAINDER OF THE FORECAST ELEMENTS APPEAR TO BE ON TRACK AT THIS TIME. 65/DD && .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF TO TWO THIRDS OF NORTH TEXAS THROUGH THE REST OF THE AFTERNOON...WITH 3/4 INCH HAIL...60 MPH WINDS..AND HEAVY RAIN BEING THE MAIN THREATS. CAPES REMAIN BORDERLINE AT THIS TIME. HOWEVER...WE MUST KEEP AN EYE ON THE STORMS DEVELOPING ALONG THE DRYLINE IN WEST TEXAS THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEAST INTO THIS EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE FOR LARGER HAIL AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR A FEW TORNADOES... MAINLY ACROSS THE WEST. HAVE KEPT HIGH POPS...80 TO 100 PERCENT...ACROSS MOST OF THE FORECAST AREA FOR TONIGHT. AS THE UPPER LOW OVER SOUTHERN NEW MEXICO THIS AFTERNOON MOVES EAST AND NORTHEAST....PRECIPITATION SHOULD COME TO AN END FROM WEST TO WEST LATE TONIGHT INTO SATURDAY MORNING. WITH THE UPPER LOW SLIDING ACROSS SOUTHERN KANSAS SATURDAY...WE MAY SEE SOME STORMS REDEVELOP IN THE AFTERNOON ACROSS THE NORTH AND EAST...SO HAVE KEPT 20-30 PERCENT POPS THROUGH THE AFTERNOON. SUNDAY WILL BE DRY. THE UPPER FLOW BECOMES MORE WEST/NORTHWESTERLY ON MONDAY...ALLOWING A SHORT WAVE AND SURFACE COLD FRONT TO MOVE INTO NORTH TEXAS LATE MONDAY AND MONDAY NIGHT. THIS WILL BRING US ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AN UNSTABLE PATTERN WILL CONTINUE FOR THE REST OF THE WEEK WITH A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 77 57 86 / 100 30 10 10 WACO, TX 63 79 55 86 / 100 40 10 10 PARIS, TX 63 72 51 81 / 100 70 20 0 DENTON, TX 60 76 53 85 / 100 30 10 10 MCKINNEY, TX 62 72 51 82 / 100 40 10 10 DALLAS, TX 64 76 57 83 / 100 40 10 10 TERRELL, TX 62 74 53 84 / 100 40 10 10 CORSICANA, TX 66 77 56 82 / 100 60 10 10 TEMPLE, TX 65 80 57 88 / 90 30 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 PM FRIDAY FOR TXZ100-TXZ101-TXZ115-TXZ129. && /58
Hazardous weather outlook, Apr 28, 5:20 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 520 PM CDT FRI APR 28 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 520 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF NORTH TEXAS THROUGH TONIGHT. A 60 MILE WIDE COMPLEX OF THUNDERSTORMS HAS MOVED SLOWLY NORTH FROM AN EAST-WEST LINE NEAR THE DALLAS FORT WORTH AREA...TO A LINE FROM JACKSBORO TO SULPHUR SPRINGS. THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL...AND SMALL HAIL WILL OCCUR WITH THESE STORMS. SOME MINOR FLOODING IS POSSIBLE. FURTHER SOUTH...A SLOWLY NORTHWARD MOVING WARM FRONT EXTENDED FROM SAN ANGELO TO HILLSBORO...AND PALESTINE. IF THUNDERSTORMS DEVELOP ALONG THE WARM FRONT...AND MOVE EASTERLY ON A COURSE NEAR THE WARM FRONT...THE STORMS COULD BECOME SUPERCELLS. THIS WOULD RESULT IN A LOCALIZED THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO THROUGH THE EVENING. THUS...THE AREA NEAR THE WARM FRONT CONSTITUTES A LOCALIZED MODERATE RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE SATURDAY MORNING IN THE EASTERN PORTIONS AS THE STORM COMPLEX EXITS THE REGION. THUNDERSTORMS CHANCES WILL END FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS IN THE MONDAY THROUGH THURSDAY PERIOD OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS TONIGHT. 26
In the hours before
Local storm report, Apr 28, 9:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG GAINESVILLE 33.64N 97.15W
04/28/2006 COOKE TX EMERGENCY MNGR
INTERSTATE 35 SHUT DOWN IN BOTH DIRECTIONS IN COOKE
COUNTY. DEBRIS ON ROAD. POLES AND SIGNS DOWN. GARAGE
DOORS BLOWN OUT. INJURIES REPORTED - UNKNOWN NUMBER.Local storm report, Apr 28, 9:17 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST LAMPASAS 31.06N 98.18W
04/28/2006 E60 MPH LAMPASAS TX AMATEUR RADIO
TSTM WIND GUST TO 60 MPH IN LAMPASASSpecial weather statement, Apr 28, 9:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 922 PM CDT FRI APR 28 2006 TXZ092-290245- COOKE- 922 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE... AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF GAINESVILLE...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE...MARYSVILLE. ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. DUNN
Local storm report, Apr 28, 9:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST 7 NNE COOL 32.89N 97.97W
04/28/2006 E60 MPH PARKER TX AMATEUR RADIO
ESTIMATED 60 MPH WINDS IN NORTHWEST PARKER COUNTYSpecial weather statement, Apr 28, 9:32 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 932 PM CDT FRI APR 28 2006 TXZ103-118-290330- DENTON-TARRANT- 932 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE... AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE FROM NEAR BOWIE SOUTH TO MINERAL WELLS...MOVING EAST AT 30 MPH. THIS LINE OF THUNDERSTORMS WILL BE APPROACHING THE WESTERN PORTIONS OF THE METROPLEX DURING THE NEXT HOUR. THESE STORMS HAVE HAD A HISTORY OF PRODUCING STRONG WINDS AND NICKEL SIZED HAIL. NICKEL-SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. IF THESE STORMS CONTINUE...A SEVERE WEATHER WARNING WILL BE NEEDED. DUNN
Local storm report, Apr 28, 9:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 5 SSE BRIDGEPORT 33.14N 97.72W
04/28/2006 E60 MPH WISE TX EMERGENCY MNGR
60 MPH WIND GUST IN COTTONDALEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| Apr 28, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 37 min |
| Apr 28, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 46 min |
| Apr 28, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 62 min |
| Apr 28, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Apr 28, 8:13 PM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 47 min |
| Apr 28, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 59 min |
| Apr 28, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 39 min |
| Apr 28, 9:12 PM CDT | Tornado Warning | FWD | Lampasas | 40 min |
| Apr 28, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 44 min |
| Apr 28, 9:18 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 57 min |
| Apr 28, 9:31 PM CDT | Tornado Warning | FWD | Parker, Wise | 44 min |
| Apr 28, 9:41 PM CDT | Flash Flood Warning | FWD | Montague, Wise | 3 hr |
| Apr 28, 9:43 PM CDT | Tornado Warning | FWD | Coryell | 38 min |
| Apr 28, 10:15 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Apr 28, 10:30 PM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 3 hr |
| Apr 28, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 63 min |
| Apr 28, 10:42 PM CDT | Tornado Warning | FWD | Denton | 33 min |
| Apr 28, 10:55 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Apr 28, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 66 min |
| Apr 28, 11:15 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 45 min |
| Apr 29, 12:05 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 51 min |
| Apr 29, 12:39 AM CDT | Flash Flood Warning | FWD | Montague, Wise | 2 hr |
| Apr 29, 12:47 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Apr 29, 1:13 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Apr 29, 1:41 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 64 min |
| Apr 29, 2:11 AM CDT | Severe Thunderstorm Warning | FWD | Milam | 64 min |
| Apr 29, 2:32 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 58 min |
| Apr 29, 3:24 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 56 min |
| Apr 29, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 60 min |
| Apr 29, 4:10 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 46 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.